MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION VIKING M; LIFT PATIENT NON AC POWERED

BAXTER HEALTHCARE CORPORATION VIKING M; LIFT PATIENT NON AC POWERED
Model Number 2040045
Medical Device Problem Codes Insufficient Device Problem Information (3190); Device Fell (4014)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
During inspection, the technician stated that on arrival there was no obvious fault with the hoist, but there have been previous occasions the outer tube can stop the mast from lowering with the motor.The technician replaced the outer tube.Investigation into what caused the reported malfunction is still on going.A final report will be submitted upon completion of the investigation.
 
Event or Problem Description
A customer contacted technical service to report that the viking m lift, had an issue, lift mast arm stopped and then dropped, hitting staff member on the head.This occurred during patient use.It was reported that there was a patient/user injury or medical intervention with this event.There were no other devices reported to be involved.
 
Additional Manufacturer Narrative
The service technician inspected the lift and found that the outer tube (item 20490030) was sticky.The outer tube was replaced and the lift was tested and functioning as designed.The technician was contacted for additional information about the event.The technician was not present when the event occurred, but he stated that the issue was probably caused by the spring (in the outer tube) being moved or twisted or potentially that the user was still supporting the arm on something.Based on this information, the likely cause to the issue is a mechanical malfunction.Viking m mobile lift is a general-purpose lift with the intended use in; health care, intensive care and rehabilitation.Viking m mobile lift is an excellent aid in daily transfers of both adults and children.With 3 various lifting height positions viking m mobile lift gives a flexibility for most lifting situations such as lifting to and from wheel chair, bed, toilet and floor.Although there was no injury associated with this event, if the reported incident were to recur it could result in serious injury or death.
 
Event or Problem Description

Brand Name
VIKING M
Common Device Name
LIFT PATIENT NON AC POWERED
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
deerfield IL
Manufacturer (Section G)
LIKO AB
nedre vagen 100
lulea 97592
SW   97592
Manufacturer Contact
25212 w. illinois route 120
round lake, IL 60073
2242702068
MDR Report Key22993655
Report Number8030916-2025-00105
Device Sequence Number8997633
Product Code FSA
UDI-Device Identifier00887761981874
UDI-Public(01)00887761981874
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Model Number2040045
Device Catalogue Number2040045
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/20/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2025
Supplement Date Received by Manufacturer11/17/2025
Initial Report FDA Received Date09/08/2025
Supplement Report FDA Received Date12/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown